Discussions By Condition: I cannot get a diagnosis.

white tongue

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: Anonymous
  • March 18, 2007
  • 03:11 AM

White coating on my tongue it is on the top and in the back, I have just recently started wearing a retainer and have allergies also, it does not go away after brushing, and one time when I brushed too hard it bled slightly, what could it be?

Reply Flag this Discussion

3 Replies:

  • Unless there's another symptom, I don't think it's anything to worry about. Everyone has some white coating on the back of the tongue. I think it's just the bacteria that naturally lives in our mouths.
    deadlysauce 67 Replies Flag this Response
  • If it is a thick white greasy tongue coating it could be thrush. Is it also painful and irritated? Do you have any other yeast symptoms like vaginal itching or a UTI? Thrush is caused by candida, and can be treated with a candida cleanse or you could try putting plain unsweetened yogurt mixed with a probiotic and place this on your tongue. Also, Threelac is a great product to help with this as you place it directly on the tongue and let it dissolve. Western antifungal meds are quite toxic; in my opinion it is best to stay away from them. If it is just a thin white coating then I agree with Deadlysauce that this is probably not a concern. But the bleeding while brushing leads me to think it could be thrush. Visit www.candidasupport.org for more info on candida. Best wishesDOM
    acuann 3,080 Replies Flag this Response
  • Either is common thrush (oral yeast infection) or you are seriously in need of a good tongue scraper.
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?